MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 4.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 4.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-4509
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6)2020.Approximately 2 years and 9 months after the initial procedure the patient had a right knee revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on 27 mar 2023.Diagnosis: failed right total knee arthroplasty secondary to early polyethylene wear."he had synovitis with evidence of polyethylene debris in the gutters.I debrided some of the synovial tissue and sent this for culture.I cleared off the scar tissue from around the patellar button.I therefore decided to exchange it.I used a thin saw blade to remove the patellar button with no extra bone loss.I used a 2.5 mm drill bit and a small curette to remove the polyethylene pegs.The knee was flexed up.The previous tibial insert was removed using a 1/2-inch osteotome.On gross inspection, there was no obvious signs of wear.I started with removal of the femoral component.I used an offset osteotome and a 1/4-inch curved osteotome to work around the edges of the implant.I was able to disimpact the femoral component, which became delaminated from the cement mantle.The remaining cement from the distal femur was removed using a 1/4-inch osteotome and a rongeur.I opened the femoral canal and sent a sample of the bone and soft tissue for culture.I then exposed the tibia.I used an offset osteotome, a 1/4-inch curved and a 1/2-inch curved osteotome in order to break up the cement mantle.I was then able to disimpact the tibial component with minimal bone loss.I used a curved osteotome and a pituitary rongeur to remove the remaining cement from the proximal tibia." the patient was transferred to the recovery room in stable condition.
 
Additional Manufacturer Narrative
D10: concomitants: 4880918 02-020-11-0345 - truliant ps cem fem ps cem right sz 4.5.6434959 02-022-45-4545 - truliant tib fit tray cem sz 4.5f/4.5t.6516665 200-07-32 - advanced patella 32mm 3 peg implant.Pending investigation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information: please disregard this report as it was submitted in error.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 4.5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
MDR Report Key18192572
Report Number1038671-2023-02840
Device Sequence Number20649149
Product Code JWH
UDI-Device Identifier10885862304520
UDI-Public10885862304520
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number02-022-35-4509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown